zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Shadow waves: Entropies and interactions for delta and singular shocks. (English) Zbl 1201.35134

The author considers the conservation law

t f(U)+ x g(U)=0

with U: + 2 n , f,g: n n . The focus is on the delta and singular shock solutions of the Riemann problem, their entropy admissibility conditions, and their interaction. The system is represented by piecewise constant functions called shadow waves. An example of three-dimensional pressureless gas dynamics is considered.

MSC:
35L67Shocks and singularities
35L65Conservation laws
76L05Shock waves; blast waves (fluid mechanics)
References:
[1]Bouchut F., James F.: Duality solutions for pressureless gases, monotone scalar conservation laws, and uniqueness. Comm. PDE 24, 2173–2190 (1999) · Zbl 0937.35098 · doi:10.1080/03605309908821498
[2]Brenier Y., Grenier E.: Sticky particles and scalar conservation laws. SIAM J. Numer. Anal. 35, 2317–2328 (1998) · Zbl 0924.35080 · doi:10.1137/S0036142997317353
[3]Bressan A.: Hyperbolic Systems of Conservation Laws. Oxford University Press, New York (2000)
[4]Chen G.-Q., Liu H.: Formation of δ-shocks and vacuum states in the vanishing pressure limit of solutions to the Euler equations for isentropic fluids. SIAM J. Math. Anal. 34, 925–938 (2003) · Zbl 1038.35035 · doi:10.1137/S0036141001399350
[5]Chen G.-Q., Liu H.: Concentration and cavitation in the vanishing pressure limit of solutions to the Euler equations for nonisentropic fluids. Physica D 189, 141–165 (2004) · Zbl 1098.76603 · doi:10.1016/j.physd.2003.09.039
[6]Chen G-Q., Wang D. (2002). The Cauchy problem for the Euler equations for compressible fluids. In: Friedlander S., Serre D. (eds)., Handbook of Mathematical Fluid Dynamics, Volume I, Elsevier, 421–543 (2002)
[7]Dafermos C.: Hyperbolic Conservation Laws in Continuum Physics. Springer-Verlag, Heidelberg (2000)
[8]Danilov V.G., Shelkovich V.M.: Dynamics of propagation and interaction of shock waves in conservation law systems. J. Differ. Equations 211, 333–381 (2005) · Zbl 1072.35121 · doi:10.1016/j.jde.2004.12.011
[9]Danilov V.G., Shelkovich V.M.: Delta-shock wave type solution of hyperbolic systems of conservation laws. Q. Appl. Math. 29, 401–427 (2005)
[10]E W., Rykov Y.G., Sinai Ya.G.: Generalized variational principles, global weak solutions and behavior with random initial data for systems of conservation laws arising in adhesion particle dynamics. Comm. Math. Phys. 177, 349–380 (1996) · Zbl 0852.35097 · doi:10.1007/BF02101897
[11]Huang F.: Weak solution to pressureless type system. Comm. Partial Differential Equations 30, 283–304 (2005) · Zbl 1074.35021 · doi:10.1081/PDE-200050026
[12]Keyfitz B.L., Kranzer H.C.: Spaces of weighted measures for conservation laws with singular shock solutions. J. Differ. Equations 118, 420–451 (1995) · Zbl 0821.35096 · doi:10.1006/jdeq.1995.1080
[13]LeFloch, P.: An existence and uniqueness result for two nonstrictly hyperbolic systems. In: IMA Volumes in Math. and its Appl., Keyfitz, B.L., Shearer, M. (eds) Nonlinear evolution equations that change type, Springer Verlag, Vol 27, 126–138 (1990)
[14]Mitrović D., Nedeljkov M.: Delta shock waves as a limit of shock waves. J. Hyp. Diff. Equ. 4, 629– (2007) · Zbl 1145.35086 · doi:10.1142/S021989160700129X
[15]Nedeljkov M.: Unbounded solutions to some systems of conservation laws - split delta shocks waves. Mat. Ves., 54, 145–149 (2002)
[16]Nedeljkov M.: Delta and singular delta locus for one dimensional systems of conservation laws. Math. Method Appl. Sci. 27, 931–955 (2004) · Zbl 1056.35115 · doi:10.1002/mma.480
[17]Nedeljkov M.: Singular shock waves in interactions. Quart. Appl. Math. 66, 281–302 (2008)
[18]Nedeljkov M., Oberguggenberger M.: Interactions of delta shock waves in a strictly hyperbolic system of conservation laws. J. Math. Anal. Appl. 344, 1143–1157 (2008) · Zbl 1155.35059 · doi:10.1016/j.jmaa.2008.03.040
[19]Panov, E.Yu.: On a representation of the prolonged systems for a scalar conservation law and on higher-order entropies. Differential Equations 44, 1758–1763 (2008). Translated from Differentsialnye Uravneniya 44, 1694–1699 (2008)
[20]Panov E.Yu., Shelkovich V.M.: δ’-Shock waves as a new type of solutions to systems of conservation laws. J. Differ. Equations 228, 49–86 (2006) · Zbl 1108.35116 · doi:10.1016/j.jde.2006.04.004
[21]Serre D.: Systems of Conservation Laws I. Cambridge University Press, Cambridge (1999)
[22]Shelkovich V.M.: The Riemann problem admitting δ-, δ’-shocks, and vacuum states (the vanishing viscosity approach). J. Difer. Equations 231, 459–500 (2006) · Zbl 1108.35117 · doi:10.1016/j.jde.2006.08.003
[23]Yang H., Sun W.: The Riemann problem with delta initial data for a class of coupled hyperbolic systems of conservation laws. Nonlinear Anal. 67, 3041–3049 (2007) · Zbl 1120.35067 · doi:10.1016/j.na.2006.09.057